Aa
Aa
A
A
A
Close
Avatar universal

Addiction help with 2mg of Xanax and Effexor prescribed for 3 years-stopped and have little or no resourses. My medical insurance is an HMO and Medicaid. I have been through this ineffective withdrawl before. It gave me severe heart palpatations and the r

I have Syndrome X-SMALL BLOOD VESSEL DISEASE  and have it also in my heart with a mild coronary artery disease. Also Pulmonary Hypertension. Also CHF. I have always had anxiety attacks and PTSD. My Cardiologist stopped giving me Xanax 6 mg a day plus Effexor. Just 10 day's supply after 3 years of giving this to me. I ended up in two hospitals, with the psychiatrist's trying to titer me off Xanax too quickly.Because I only have HMO Insurance I get treated like it would be better if I died. I cannot find anyone to treat my withdrawl so I have a little Xanax left, with no viable medical supervision. Hospital setting/ They only keep people in detox 7 days. I have CHF and maybe could use a beta blocker. I can't afford to lose my health more because all this country cares about is money. Please help me. I am very scared.On Xanax for 20 years.
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi Windchime,

Sorry the board is slow right now.  

Xanax is a drug that you will need supervision withdrawing especially with your medical issues.  This CAN NOT be done by yourself and will take time to do. This can not be done in a matter of weeks but months or a year of tapering.   If you have to go back to the ER by all means go back and talk with the doc again and ask them for help.  Don't sugar coat this.  Let them know how much you have been taking.  By law they must treat you safely.  

If you haven't already, google, "the Ashton Manual" and this might help some.  Maybe make a copy of part of it to give to the doc so that he can see the taper schedules and the  different benzos to use to do this.

There are a couple ppl on this board that have dealt w/ benzos and I am sure will post later.

Again, this is something you need help to do.  Benzos are very dangerous to withdrawal from without doc supervison esp with your health issues.

Good luck and welcome!

*pls let us know how you are doing.
Drew
Helpful - 0
1580085 tn?1400940838
hi, its very slow on here at weekends, now please dont panic, i am addicted to many benzos ,but have been off them for many months, have you asked your dr. for beta blocker such as propanal, this can also help with coming off benzos, have you gone to the E.R, i think you should and tell them everything, i am sure you will get at least a good check over, i had a pretty fast taper , but i had no other health problems, do this and let us know how you got on, we can advise you further afterwards,  
Helpful - 0
401095 tn?1351391770
Xanax should be tapered, and the dr who rx-ed them should help u.  That is a high dose and could be why he has to stop rx-ing them to you, but a lowering of dose over time doesnt seem as if he would have gotten in trouble over?  Or lowering u to a weaker benzo like valium or librium etc.  Xanax is the strongest benzo, with ativan and klonopin not far behind it in strength.
Can u find another dr?  Xanax is a cheap drug...but perhaps it would be to ur best interest to slowly lower ur dose as most drs will have issues with prescribing that much daily.  It doesnt sound as if ur dr suspects u of abusing them, and that u r taking them as prescribed so i dont understand why he would yank u off of them with ur health problems
Can u find another dr or have a heart to heart with ur current physician?
Helpful - 0
Avatar universal
Thank all of you for answering my questions. This may seem hard to believe, but these  lousy doctors that I get with my, again HMO  and Medicaid really don't care if they take people off 1-2-3 of benzos. The detoxs, the BEST ONES I CAN AFFORD, have a seven day withdrawl. I asked them. They said Xanax, then Klonipin, the a drug like Methadone. Then you're out! This is the best they can do. When my Psychiatrist took me off Klonipin, it was a horror beyond belief. I ended back in ER and they put me back on it in the hospital. Now my doctor, the Cardiologist, I saw him and he said "I cannot give you one more pill,the state has sent me papers to not give out anything but cardiac drugs. I have called private Psychiatrists, and they won't take be because of my heart problem. A state hospital, which is considered the best, is a seven day detox. Also, my primary care doctor is in a clinic and he WILL NOT prescribe any benzos. I am sick of this all and know that the slow way is the best but it seems these hospitals in NJ are really getting away with much too much. When I was in the ER twice, the Psychiatrist took me down 1 and a half mil., which I knew would make me sick. I  really know all of you are right when you say this, but  some  of      the Medical people say they will not help me, that I have been on the benzox too long and still take you down behind your back while I am in a Cardiac ward. I haven't found any responsible doctor in my Cardiologist, or the whole state. Of course if I had thousands to spend on a private detox place, I would be treated good.
Helpful - 0
1580085 tn?1400940838
i am very sorry to hear your story, unfortunately this seems to be a bit too common an experience,  maybe you will have to help yourself, remember the slower you go , the safer you are, i am hoping others can help you more,its quiet on here now, god bless.
Helpful - 0
Avatar universal
YES, THANK YOU ALL AGAIN. I AM SICK AGAIN, THE GI PROBLEMS. I CALLED THE STATE HOSPITAL DETOX BUT THEY WONT TAKE ME BECAUSE OF HEART PROBLEM. I AM SICK AND TIRED. I HAVE MAYBE ENOUGH FOR ANOTHER WEEK, THANKS TO THE PSYCHIATRIST WHO TOOK ME OFF TO 4 AND HALF AND I HAD TO FIGHT WITH THE HOSPITAL TO GET HER PRESCRIPTION. SHE IGNORED ME WHEN I WAS DETOXING, AND ALSO SHE TOOK ME OFF THE HEART MONITOR BEFORE I STARTED TO DETOX. LUCKY I HAD SOME IN MY PURSE, BUT THAT IS IT. I AM SICK BUT ALL SHCONSIDERED WAS SHE WANTED ME IN DETOX. MY ELECTROLYTES WERE LOW. MY CARDIOLOGIST DIDNT CALL ME. I HAVE NO XANAX TO TAPER OFF OF! I AM SO SCARED. MY DOCTOR BROKE THE LAW AND COULD KILL ME WITH WITHDRAWL SYMPTOMS,AND ALL  MY HMO CAN DO IS WRITE HIM A LETTER? I AM STUCK. THANK YOU ALL. I DONT EVEN HAVE A CAR. TO DRIVE ANYWHERE.ALL THE FRIENDS ARE YOU NICE PEOPLE. THANK YOU. I KNOW THE GOVERNMENT DOES NOT CARE ABOUT US, REALLY. UNLESS WE PAY BIG MONEY FOR HEALTH INSURANCE.  LOVE TO YOU ALL, AND IF YOU BELIVE IN A GOD, WILL YOU SAY A FEW WORDS FOR ME? SORRY BUT SOMETIMES THATS WHAT GETS ME THROUGH AND SORRY IF I HAVE OFFENDED ANYONE.
Helpful - 0
Avatar universal

I will pray for you, Windchime.  

As stated above by other members the medication you are trying to withdrawal from is a dangerous one to go off of without medical supervision.

My prayer will be that you find a doctor that can help you safely detox off of these benzos and also deal with your health issues!

Drew
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.